| Model Number |
GLX120208 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Thrombosis/Thrombus (4440)
| Date of Event |
05/24/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth was not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.Conclusion: the event was reported via the sterling study.A 59-year-old female patient with a history of headaches, hyperlipidemia, hypertension, ischemic stroke, smoking, alcohol abuse, and liver steatosis, underwent coil embolization of a right-sided unruptured aneurysm in the internal carotid artery with a modified rankin scale (mrs) score of 2 on 24-may-2022.The dimension of the aneurysm was as follows: height 7.5mm, dome 7.1mm, maximum aneurysm diameter 5.7mm, neck size 4.1mm, and the dome-to-neck ratio of 1.7mm.The parent vessel diameter was 3.6mm.Coil embolization was performed with the implantation of five (5) cerenovus coil: one 6mm x 20cm galaxy g3 (gly120620 / 30452213), one 4mm x 10cm galaxy g3 xsft (glx120410 / l16255), one 4mm x 8cm galaxy g3 xsft (glx120408 / 30392744), one 3mm x 8cm galaxy g3 xsft (glx120308 / 30666660) and one 2mm x 8cm galaxy g3 xsft helical (glx120208 / 30452207) via a 150cmx5cm, 2markers, 45tip prowler select lpes microcatheter (606s155fx / lot# unknown).A 4mm x 24mm neuroform atlas® stent (stryker) was implanted.The patient did not experience an intra-operative aneurysm rupture or thromboembolic event.In the opinion of the investigator, the treatment of the target aneurysm was considered complete.The immediate post-procedure modified raymond-roy classification was class iiia: residual aneurysm with contrast within coil interstices, due to loss of access.During the coil embolization when the fifth coil was used, the 2mm x 8cm galaxy g3 xsft helical (glx120208 / 30452207), the coil became prolapsed / herniated and protruded into the neck of the aneurysm into the cavernous segment of the internal carotid artery resulted in the implantation of a 4mm x 24mm neuroform atlas® stent (stryker).Good repositioning of the coil was achieved.The device deficiency resulted in a thrombus formation, which was treated with medication.5000 iu of heparin was administered.The principal investigator (pi) assessed the event as serious and moderate in severity.The relationship to the study device was not entered in the case report form (crf).The patient was discharged home on (b)(6) 2022 with a modified rankin scale (mrs) score of 1.On 25-jul-2022, additional information and source document was received.Per the additional information, the event was device related.The patient recovered from the event.The location of the thrombus was at the location of the protruding coil; it was the protruding coil into the parent vessel that caused the formation of the thrombus.The information indicated that there was no difficulty in positioning the protruded coil; by the placement of the stent, the coil automatically protruded.There was no blood flow restriction / reduction due to the reported coil protrusion.Per the source documentation, the target was a right internal carotid artery (ica) saccular aneurysm in the cavernous segment.The cerebral aneurysm embolization was performed as follows: a 105 cm long 6f envoy guiding catheter was inserted into the distal cervical segment of the right internal carotid artery.Selective catheterization of the aneurysm was carried out with a 1.9f prowler select lp microcatheter over a 0.012¿ radifocus gt microguidewire (90° tip).The aneurysm was embolized by the placement of the following micro coils: 1.Galaxy g3 12 - stretch resistant coil - 6 mm x 20 cm.2.Galaxy g3 xsoft 12 - stretch resistant coil - 4 mm x 10 cm.3.Galaxy g3 xsoft 12 - stretch resistant coil - 4 mm x 8 cm.4.Galaxy g3 xsoft 12 - stretch resistant coil - 3 mm x 8 cm.5.Galaxy g3 xsoft 12 - stretch resistant coil - 2 mm x 8 cm.Significant microcoil protrusion through the neck of the aneurysm into the cavernous segment of the internal carotid artery.Selective catheterization of the distal segment of the right internal carotid artery was carried out with an excelsior sl-10 microcatheter over a 0.014¿ synchro2 microguidewire.The micro guidewire was swapped for a self-expandable neuroform atlas stent (4 x 24 mm), which was smoothly expanded from the ophthalmic segment across the neck of the aneurysm.The control angiography after stent placement showed good repositioning of the microcoils in the aneurysm.Incipient thrombus formation at the site of protruding coils, which was treated with intravenous initiation of integrilin bolus and via iv (dosage based on body weight).The control angiography at approximately 10 - 20 - 30 minutes after administration of integrilin showed incipient regression of the thrombus.Preserved patency of the right middle cerebral artery and the anterior cerebral artery.The 7f sheath was removed.The arterial puncture site in the right common femoral artery was closed with a 7f femoseal closure device.Steri-strips were placed on the skin incision.Superficial hemostasis was achieved by balloon compression (safeguard).Conclusion: non-ruptured saccular aneurysm in the cavernous segment of the right internal carotid artery.Selective embolization of the aneurysm by the placement of microcoils.Significant microcoil protrusion through the neck of the aneurysm, for which placement of a self-expandable stent (neuroform atlas 4 x 24 mm) across the neck of the aneurysm with a good angiographic end result.Started integrilin for thrombus formation of the aneurysm neck (at the microcoil protrusion).Modified information was also received on 25-jul-2022.Updated: if the event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event: value has been changed to " unexpected/unanticipated." the outcome value has been changed to " recovered/resolved" and the relationship to study device value has been changed to "causal relationship." updated: awareness date value "04 -jul-2022" has been changed to "01-jun- 2022." based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30452207) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Protrusion into parent vessel could result in non-target site embolization, ischemia, or infarct or may require additional intervention.The principal investigator assessed this as moderate in severity, and serious and the relationship of the device to the event was not entered into the crf.However, the relationship between the coil and the reported event cannot be excluded since the event occurred on the same day as the coil embolization procedure.In addition, a stent was implanted to treat the protrusion and medication was given to treat the thrombosis.Therefore, this event is considered serious and mdr reportable.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00483, 3008114965-2022-00484, 3008114965-2022-00485, 3008114965-2022-00486, and 3008114965-2022-00487.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The event was reported via the sterling study.A 59-year-old female patient with a history of headaches, hyperlipidemia, hypertension, ischemic stroke, smoking, alcohol abuse, and liver steatosis, underwent coil embolization of a right-sided unruptured aneurysm in the internal carotid artery with a modified rankin scale (mrs) score of 2 on 24-may-2022.The dimension of the aneurysm was as follows: height 7.5mm, dome 7.1mm, maximum aneurysm diameter 5.7mm, neck size 4.1mm, and the dome-to-neck ratio of 1.7mm.The parent vessel diameter was 3.6mm.Coil embolization was performed with the implantation of five (5) cerenovus coil: one 6mm x 20cm galaxy g3 (gly120620 / 30452213), one 4mm x 10cm galaxy g3 xsft (glx120410 / l16255), one 4mm x 8cm galaxy g3 xsft (glx120408 / 30392744), one 3mm x 8cm galaxy g3 xsft (glx120308 / 30666660) and one 2mm x 8cm galaxy g3 xsft helical (glx120208 / 30452207) via a 150cmx5cm, 2markers, 45tip prowler select lpes microcatheter (606s155fx / lot# unknown).A 4mm x 24mm neuroform atlas® stent (stryker) was implanted.The patient did not experience an intra-operative aneurysm rupture or thromboembolic event.In the opinion of the investigator, the treatment of the target aneurysm was considered complete.The immediate post-procedure modified raymond-roy classification was class iiia: residual aneurysm with contrast within coil interstices, due to loss of access.During the coil embolization when the fifth coil was used, the 2mm x 8cm galaxy g3 xsft helical (glx120208 / 30452207), the coil became prolapsed / herniated and protruded into the neck of the aneurysm into the cavernous segment of the internal carotid artery resulted in the implantation of a 4mm x 24mm neuroform atlas® stent (stryker).Good repositioning of the coil was achieved.The device deficiency resulted in a thrombus formation, which was treated with medication.5000 iu of heparin was administered.The principal investigator (pi) assessed the event as serious and moderate in severity.The relationship to the study device was not entered in the case report form (crf).The patient was discharged home on (b)(6) 2022 with a modified rankin scale (mrs) score of 1.On 25-jul-2022, additional information and source document was received.Per the additional information, the event was device related.The patient recovered from the event.The location of the thrombus was at the location of the protruding coil; it was the protruding coil into the parent vessel that caused the formation of the thrombus.The information indicated that there was no difficulty in positioning the protruded coil; by the placement of the stent, the coil automatically protruded.There was no blood flow restriction / reduction due to the reported coil protrusion.Per the source documentation, the target was a right internal carotid artery (ica) saccular aneurysm in the cavernous segment.The cerebral aneurysm embolization was performed as follows: a 105 cm long 6f envoy guiding catheter was inserted into the distal cervical segment of the right internal carotid artery.Selective catheterization of the aneurysm was carried out with a 1.9f prowler select lp microcatheter over a 0.012¿ radifocus gt microguidewire (90° tip).The aneurysm was embolized by the placement of the following micro coils: 1.Galaxy g3 12 - stretch resistant coil - 6 mm x 20 cm.2.Galaxy g3 xsoft 12 - stretch resistant coil - 4 mm x 10 cm.3.Galaxy g3 xsoft 12 - stretch resistant coil - 4 mm x 8 cm.4.Galaxy g3 xsoft 12 - stretch resistant coil - 3 mm x 8 cm.5.Galaxy g3 xsoft 12 - stretch resistant coil - 2 mm x 8 cm.Significant microcoil protrusion through the neck of the aneurysm into the cavernous segment of the internal carotid artery.Selective catheterization of the distal segment of the right internal carotid artery was carried out with an excelsior sl-10 microcatheter over a 0.014¿ synchro2 microguidewire.The micro guidewire was swapped for a self-expandable neuroform atlas stent (4 x 24 mm), which was smoothly expanded from the ophthalmic segment across the neck of the aneurysm.The control angiography after stent placement showed good repositioning of the microcoils in the aneurysm.Incipient thrombus formation at the site of protruding coils, which was treated with intravenous initiation of integrilin bolus and via iv (dosage based on body weight).The control angiography at approximately 10 - 20 - 30 minutes after administration of integrilin showed incipient regression of the thrombus.Preserved patency of the right middle cerebral artery and the anterior cerebral artery.The 7f sheath was removed.The arterial puncture site in the right common femoral artery was closed with a 7f femoseal closure device.Steri-strips were placed on the skin incision.Superficial hemostasis was achieved by balloon compression (safeguard).Conclusion: non-ruptured saccular aneurysm in the cavernous segment of the right internal carotid artery.Selective embolization of the aneurysm by the placement of microcoils.Significant microcoil protrusion through the neck of the aneurysm, for which placement of a self-expandable stent (neuroform atlas 4 x 24 mm) across the neck of the aneurysm with a good angiographic end result.Started integrilin for thrombus formation of the aneurysm neck (at the microcoil protrusion).Modified information was also received on 25-jul-2022.Updated: if the event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event: value has been changed to " unexpected/unanticipated." the outcome value has been changed to " recovered/resolved" and the relationship to study device value has been changed to "causal relationship." updated: awareness date value "04 -jul-2022" has been changed to "01-jun- 2022.".
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional modified information received on 20-sep-2022.[additional information]: modified information was received on 20-sep-2022.The information was reviewed.The case report form (crf) field: if event is both serious and device related, in the opinion of the investigator and in accordance with the list of expected events in the protocol, and instructions for use, is the adverse event: value "unexpected/unanticipated¿ has been changed to "expected/anticipated.¿ there is no new information that alters the previous file type determination, coding, and/or reportability determinations.This is one of 5 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00483, 3008114965-2022-00484, 3008114965-2022-00485, 3008114965-2022-00486, and 3008114965-2022-00487.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.